Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Prescribed antibiotic for abscess above annus. Pus drained out from it. Is this a good sign?

User rating for this question
Answered by

Practicing since : 2006
Answered : 554 Questions
I have what seems to be a perirectal abscess, just a few centimeters above my anus. I went to an urgent care facility and had a nurse practitioner look at it, who said that "an abscess is an abscess." I was prescribed two forms of antibiotics. This abscess has drained on its own a few times, normally with a white/yellowish pus. Today, it drained again, and the color is mostly red. Is this a good sign or a bad sign? Is there something to indicate that I need to seek immediate medical attention?
Posted Wed, 15 May 2013 in General Health
Answered by Dr. Satyadeo Choubey 23 hours later
Thanks for visiting XXXXXXX
Abscess is usually a pus containing space in the body. It is said that no antibiotic is going to help till the pus is fully drained. It is so because antibiotics penetration at the site is inadequate with presence of pus.
At this juncture I will advise you to go to a general surgeon and get it fully drained. Its an outdoor procedure. Send the pus for bacteriological examination (Gram's staining, Ziehl neelsen stainig, culture and sensitivity).

Getting drained is a good sign, but at the same time I am sure that it can't drain fully itself, as there are multiple loculi inside which needs to be broken down for complete drainage.
Till then continue antibiotic....and please follow the advice..

Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor